Skip to content
Having a flare.....
Lill555 posted:
Just had a colonscopy today and the doctor put me on Prednisone 40mg! I hate taking prednisone. i was fine till 2 weeks ago when my symptoms got worst. I was in remission for few years with the Azasan but now it got worst and i am so depressed
miserable_sob responded:
From what you report, I assume you have Colitis. If that's the case Prednisone failed me too. If I still had Colitis, I'd be happy to give probiotics or a fecal transplant a try.
Neither existed long ago when I had Colitis. And all the meds they gave me then, which are still around today, were worthless.
arbob5 replied to miserable_sob's response:
Prednisone helped me tremendously, but trying to "give it up" is not easy. You have to taper VERY GRADUALLY. I was finally able to stop taking it but it took awhile. It is, however, for a lot of patients of UC or Crohns, very successful is controlling the symptoms of these diseases. But, like any other drug, it helps some, but not everyone. I don't know how long you've been on it, but give it a little time and let your system try to adjust to it. If after a few weeks you don't notice a difference, contact your Dr. for suggestion on what to do next. 40 mg is a big dose and you should see a difference within a week or 10 days. But again, that was my timetable and everyone is different.

Let us know how you're doing, ok? I hope you doing better.

Spotlight: Member Stories

I have always had diarrhea off and on for years. It would just hit suddenly and come out of no where and dissapear just as quickly. No pain, just diar...More

Helpful Tips

Trips to ER
When I get out of the hospital this time, one of the first things I will do when I get home is to pack a small bag with toiletries for my ... More
Was this Helpful?
22 of 30 found this helpful

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.